|Fatigue, depression, & insomnia
Oct 14, 1999
I'm 33 and have been positive for 16 years. Have only been on meds for about 5 yrs. Started with AZT, saquinivir, ritonivir, prednizone, (low platelet count) For the last 2 years I have been on D4T, DDI, Nelfinivir, Abacavir, Sustiva I was addicted to lorazepam, I've gotten off those and am using 5mg Imovane to sleep. I been on 100mg Zoloft for 3 months now. I still have a lot of trouble falling asleep. I find myself staying in bed for longer periods of time (14 hours, sometimes) in a waking but incoherent state. When I am awake my activities are limited as I tire easily. Anemia has been ruled out and I'm waiting for testosterone results. My diet is reasonable I smoke and I rarely consume alcohol. Due to these symptoms I have left my job as an engineer 1 yr ago. I know if I can control the fatigue and insomnia I could get back into a productive life.
Response from Mr. Molaghan
Hello Thanks for such a comprehensive medical history. Some of your medications may be interfering with your ability to sleep. You are taking a very potent antiviral regimen, as well as the prednisone. It will also be helpful to find out your testosterone level. Prednisone can make some people feel slightly animated and difficulty sleeping is not uncommon .It might help to take the prednisone in the morning, if your doctor concurs. Antidepressants affect people differently. Paxil, which is very similar to Zoloft, tends to have a sedative affect on some, and is frequently taken at bedtime. Sustiva can also cause sleep disturbances, and we're actively seeking solutions to manage those side effects. A progressive exercise program (start easy) would also aid in quality sleep. Other helpful hints include not eating before bedtime. Metabolism is added work for the body, and it can't rest. Good luck. Let us know how things work out. JB
Fatigue and rest
Sleepless in Chicago/Michigan
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.